Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

On metoprolol, have pain radiating from base of throat to lower jaw on rapid walking. Should I start Imdur?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 410 Questions
I am a 65 yr old female currently taking 50 mg twice daily of metoprolol along with 25 mg daily of enalapril for high blood pressure. Recently began having some pain radiating from the base of my throat to my lower jaw when I engaged in certain activities, like bike riding or walking rapidly. It is not consistent, happens sometimes but not every time with exertion. Never had shortness of breath, dizziness, or sweating with the pain. cardiologist. I had a nuclear stress test, ECG, chest xray, carotid ultrasound, and CT angiography. All studies revealed no plaque build up in any vessels. However, following the tests, he prescribed Imdur, 15 mg daily to "determine" whether I have microvascular disease causing the intermittent pain. Reading all the horrific side effects, I am fearful of taking it. I truly feel the pain is related to GERD, for which I take Prilosec, 40 mg daily. As there is no "treatment" for microvascular disease according to my cardio, is it imperative that I begin the Imdur??
Posted Thu, 16 May 2013 in Hypertension and Heart Disease
Answered by Dr. Prabhakar C Koregol 42 minutes later
Thanks for detailed description. Superficially, your symptoms do appear like anginal. If you had so many tests and they being normal it’s unlikely to be angina. Even with microvascular lesion, we should have been able to pick up something on Stress Nuclear. Since that is, also it is less likely to be microvacular.

Even if it is Angina with kind of reports, you have excellent prognosis without treatment as well. If you have occasional symptoms you can just ignore them and should be fine.

If they are recurrent and troublesome then you should be able to take Nikorandil/Amlodepine without much side effect. However, you need to discuss this with your cardiologist before starting treatment.

Thanks and regards
Above answer was peer-reviewed by
Follow-up: On metoprolol, have pain radiating from base of throat to lower jaw on rapid walking. Should I start Imdur? 35 minutes later
Thanks very much. That is what I was thinking.....just ignore/put up with the annoyance if it occasionally happens. Thank you for the suggestion of Nikorandil or Amlodepine with less side effects.
Answered by Dr. Prabhakar C Koregol 7 hours later
Thanks and I happy that my answer helped you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor